Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 28, 2014, 06:42:00 PM

Login with username, password and session length


Members
  • Total Members: 24315
  • Latest: Eb39
Stats
  • Total Posts: 650612
  • Total Topics: 49677
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 146
Total: 151

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Metabolic Syndrome  (Read 3232 times)

0 Members and 1 Guest are viewing this topic.

Offline southmetro

  • Member
  • Posts: 20
Metabolic Syndrome
« on: November 21, 2007, 09:09:08 PM »
Just got results from latest labs by mail from my Doc and was shocked to see really high triglycerides and fasting blood glucose. I've been on meds about 18 months and my whole life until I started meds mt cholesterol and all other tests have been really good (total cholesterol about 150) and glucose around 90. Anyone else seen this happen to them?
Pos 2/2004       
Date       CD4  % VL
02/05/04 411 27 277K
04/05/04 507 31 327K
05/03/04 528 32 81.5K
07/05/04 497 27 272K
10/06/04 401 30 109K
01/06/05 493 22 128K
03/07/05 607 27 217K
08/08/05 397 24 123K
11/28/05 345 25 47.8K
01/19/06 419 23 18.1K
03/06/06 371 28 70.8K
Started meds 04/28/06 Sustiva & Truvada
05/01/06 391 20 8090
05/31/06 450 20 131
06/08/06 VL 88
07/31/06 415 26 <50
09/21/06 574 30
11/16/06 498 32
02/12/07 609 35
05/16/07 532 28
08/13/07 652 34
11/0

Offline J.R.E.

  • Member
  • Posts: 7,289
  • Joined Dec-2003 Living positive, since 1985.
Re: Metabolic Syndrome
« Reply #1 on: November 22, 2007, 07:56:23 PM »
I've been on meds about 18 months and my whole life until I started meds mt cholesterol and all other tests have been really good (total cholesterol about 150) and glucose around 90. Anyone else seen this happen to them?

Hello South,

Your not alone !! Same thing happened here. Started meds in October of 03, by July of 04 the numbers had changed. My cholesterol and triglycerides were always fine prior to starting on meds. I didn't even get that chance to get out to 18 months before the cholesterol started skyrocketing.


The only thing I can suggest is to watch your diet more closely. Even that is not a guarantee. I've been on Zocor, crestor, simvastatin, and finally  Lipitor. It's been difficult trying to find the right statin that seems to do the job, with the least amount of side effects. I bought a glucose meter, a little while back, so I monitor things a little better. I've found it useful, for checking blood/glucose levels.

What is your doctor suggesting to you at this point ?



Take care-----Ray
Current Meds ; Viramune, Epzicom, 40mg of simvastatin, 25 mg of Hydrochlorothiazide.
Metoprolol tartrate 25mg



http://forums.poz.com/index.php?topic=40802.0

http://forums.poz.com/index.php?topic=45159.0

http://forums.poz.com/index.php?topic=39722.msg495621;topicseen#msg495621

http://forums.poz.com/index.php?topic=46806.0

http://forums.poz.com/index.php?topic=39414.msg491701#msg491701


Diagnosed positive in 1985,.. In October of 2003, My t-cell count was 16, Viral load was over 500,000, Percentage at that time was 5%. I started on  HAART on October 24th, 2003.

 As of 12/10/14,  t-cells are at 350,  Previous 8/25/14--- 402/ Viral load remains <40

 Current % is at 13% / Previous 8/25/14 11%

  
 63 years young.

Offline sharkdiver

  • Member
  • Posts: 1,351
Re: Metabolic Syndrome
« Reply #2 on: November 23, 2007, 12:50:14 AM »
After a two year drug holiday I went back on meds 6 months ago.

I just got my results back.
oh hell... triglycerides   3000     cholesterol  509!!!!!!!

Offline minismom

  • Member
  • Posts: 2,608
  • Quocumque jeceris stabit
Re: Metabolic Syndrome
« Reply #3 on: November 26, 2007, 12:48:45 PM »
We first had Mini's tri's and cholesterol test done when the lab called her PID and said her blood was "cloudy".  As of 3wks ago, her triglycerides were over 280 (should be under 150).  This is the highest they've been.  6mths ago, we got them down to 175 or 176.  Her HDL went down and her LDL went up, but some how her ratio really didn't change.  She is on massive amounts of fiber (fibersure in pancakes works best for her) and 1000mg of fish oil / day.  Her PID won't put her on any meds for it because the meds effect the liver and her liver enzymes are already whacky.  Her lipid doc said the best way to decrease LDL and raise HDL is physical exercise which is hard for her due to her physical limitations from secondary dxs. He also said best way to decrease tris was to cut sugar.  She has no sugar since being dx diabetic when she was 4.

mum
www.watoto.com
www.MotherBearProject.org
"Whichever way you throw me, i will stand"
"Don't worry about the world coming to an end today...it's already tomorrow in Australia"  Charles Schultz

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.